Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 24, NWS Midland/Odessa, TX

April 23, 2016

NWS Midland/Odessa, TX issued this red flag warning at Apr 23, 2016, 1:15 PM MDT. It took effect at Apr 24, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2016, 1:15 PM MDT (19:15 UTC)
In effect from
Apr 24, 2016, 12:00 PM MDT
Expired
Apr 24, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

545 
WWUS84 KMAF 231915
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE
GUADALUPE...DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO
PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY
AND THE UPPER TRANS PECOS...

.AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF WEST TEXAS
AND SOUTHEAST NEW MEXICO SUNDAY. ABOVE NORMAL TEMPERATURES WILL
LEAD TO LOW RELATIVE HUMIDITY. COMBINED WITH BREEZY SOUTHWEST TO
WEST WINDS MIXING TO THE SURFACE...AS WELL AS HIGH FIRE DANGER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE.

NMZ114-115-TXZ057-058-074-258-241000-
/O.UPG.KMAF.FW.A.0020.160424T1600Z-160425T0300Z/
/O.NEW.KMAF.FW.W.0024.160424T1800Z-160425T0200Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
215 PM CDT SAT APR 23 2016 /115 PM MDT SAT APR 23 2016/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ SUNDAY...

* WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 20 TO 25 MPH INCREASING
  TO 25 TO 35 MPH IN THE AFTERNOON. BELOW 6000 FEET...SOUTHWEST
  WINDS 20 TO 30 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
670 
WWUS84 KMAF 240931
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
431 AM CDT SUN APR 24 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE...
DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER
TRANS PECOS...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE
HIGHWAY 54 CORRIDOR...

.AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF WEST TEXAS
AND SOUTHEAST NEW MEXICO TODAY. ABOVE NORMAL TEMPERATURES WILL
LEAD TO LOW RELATIVE HUMIDITY. COMBINED WITH BREEZY SOUTHWEST TO
WEST WINDS MIXING TO THE SURFACE...AS WELL AS HIGH FIRE DANGER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. DRY AND WINDY
CONDITIONS WILL CONTINUE INTO MONDAY SO FIRE WEATHER WILL BE
POSSIBLE AGAIN ON MONDAY.

NMZ114-115-TXZ057-258-242100-
/O.NEW.KMAF.FW.A.0021.160425T1800Z-160426T0200Z/
/O.CON.KMAF.FW.W.0024.160424T1800Z-160425T0200Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
431 AM CDT SUN APR 24 2016 /331 AM MDT SUN APR 24 2016/

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE...
DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER
TRANS PECOS...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE
HIGHWAY 54 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW
  6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH.

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ058-074-242100-
/O.CON.KMAF.FW.W.0024.160424T1800Z-160425T0200Z/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
431 AM CDT SUN APR 24 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE...
DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER
TRANS PECOS...

* WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW
  6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH.

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
045 
WWUS84 KMAF 241919
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT SUN APR 24 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE...
DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE
UPPER TRANS PECOS...

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE
HIGHWAY 54 CORRIDOR...

.AN UPPER LEVEL STORM SYSTEM IS PASSING TO THE NORTH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. ABOVE NORMAL
TEMPERATURES WILL LEAD TO LOW RELATIVE HUMIDITY. COMBINED WITH
BREEZY SOUTHWEST TO WEST WINDS MIXING TO THE SURFACE...AS WELL AS
HIGH FIRE DANGER...CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE. DRY AND WINDY CONDITIONS WILL CONTINUE INTO MONDAY SO
FIRE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY.

NMZ114-115-TXZ057-258-251000-
/O.UPG.KMAF.FW.A.0021.160425T1800Z-160426T0200Z/
/O.NEW.KMAF.FW.W.0025.160425T1800Z-160426T0200Z/
/O.CON.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
219 PM CDT SUN APR 24 2016 /119 PM MDT SUN APR 24 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING... 

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON
MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY...

* WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS
  TO 45 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH.

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TXZ058-074-250200-
/O.CON.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
219 PM CDT SUN APR 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW 
  6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. 

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
494 
WWUS84 KMAF 250208 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
908 PM CDT SUN APR 24 2016

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE
HIGHWAY 54 CORRIDOR...

.DRY AND WINDY CONDITIONS WILL COMBINED WITH ABOVE NORMAL
TEMPERATURES MONDAY TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS.
GRASSES ARE STILL MOSTLY CURED AND THE FIRE DANGER WILL BE HIGH
TO VERY HIGH.

NMZ114-115-TXZ057-258-251100-
/O.EXP.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/
/O.CON.KMAF.FW.W.0025.160425T1800Z-160426T0200Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
908 PM CDT SUN APR 24 2016 /808 PM MDT SUN APR 24 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ MONDAY...

* WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 
  MPH. 

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TXZ058-074-250315-
/O.EXP.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
908 PM CDT SUN APR 24 2016

...RED FLAG WARNING HAS EXPIRED...

CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 23, 10:57 AM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 23, 10:57 AM MDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1157 AM CDT SAT APR 23 2016

.AVIATION...
18Z TAF issuance
A windy period is in store for the terminals over the next few
days. Southerly winds will gust 25 to 30 kts much of this
afternoon and continue tonight as a strong LLJ develops. Winds
will veer to the southwest by the end of this TAF period, but stay
gusty. A few showers and storms are possible along and south of
I-10 this afternoon so have included a tempo for this at KFST.
Otherwise, expect VFR conditions to prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     60  88  60  89 /  10  10   0   0
Carlsbad                       56  87  57  88 /  20   0   0   0
Dryden                         62  89  62  93 /  20  10   0   0
Fort Stockton                  60  90  59  91 /  20   0   0   0
Guadalupe Pass                 55  78  54  79 /  20   0   0   0
Hobbs                          56  84  54  86 /  10   0   0   0
Marfa                          47  81  47  83 /  20   0   0   0
Midland Intl Airport           62  89  59  89 /  10   0   0   0
Odessa                         62  89  60  89 /  10   0   0   0
Wink                           61  92  58  92 /  10   0   0   0

&&

.MAF Watches/Warnings/Advisories...
NM...Fire Weather Watch from Sunday morning through Sunday evening
     for Guadalupe Mountains-Southeast Plains.

TX...Fire Weather Watch from Sunday morning through Sunday evening
     for Davis/Apache Mountains Area-Guadalupe Mountains-Reeves
     County and Upper Trans Pecos-Van Horn and Highway 54
     Corridor.

&&

99/99/29
Hazardous weather outlook, Apr 23, 12:58 PM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
158 PM CDT SAT APR 23 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
158 PM CDT SAT APR 23 2016 /1258 PM MDT SAT APR 23 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER THE HIGHER TERRAIN.
SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL BECOME STRONG ACROSS THE GUADALUPE MOUNTAINS SUNDAY
AFTERNOON.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY IN
SOUTHEAST NEW MEXICO AND AREAS OF WEST TEXAS TO THE SOUTH. A RED
FLAG WARNING IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL
BE POSSIBLE AGAIN OVER MUCH THE SAME AREA MONDAY.
TUESDAY...CRITICAL FIRE WEATHER CONDITIONS MAY BE MUCH MORE
WIDESPREAD AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:57 AM MDTFire Weather WatchMAF9 hr
Apr 23, 1:23 PM MDTSpecial Weather StatementMAFTerrell52 min
Apr 23, 3:04 PM MDTSpecial Weather StatementMAFPecos26 min

Nearby

Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.